Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hair Growth And Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part I: Treatments for Fat Gain

...the skin. Lipids are fats or fat-like substances in the blood, such ascholesterol and triglycerides. Lipodystrophy means abnormal fat changes. It is used to describe a number ofunwanted and potentially unhealthy changes in HIV+ people including: Body shape changes Lipohypertrophy: Fat gain in the breasts, back of the neck (buffalo hump),visceral fat in the belly, or round lumps that appear under the...
Ask the Experts

Hair Loss and HIV?

Hi Dr. Young,I'm wondering if hair loss is a common symptom of ongoing HIV infection? I have been losing a lot of hair recently (much more than usual), and my scalp seems crusty and sensitive. When I scratch my scalp, there is always crust under...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...Thanks for your post and words.Hair loss is not a commonly reported side effect of HIV medications, save for known issues with the now-old protease inhibitor, indinavir (Crixivan). It's also not thought to be associated Read more »

HIV and hair loss

I am an HIV positive male. I currently have an undetectable viral load and a CD4 count of 170. Additionally, I am on the antiviral Atripla and antibiotic Bactrim. Since becoming undetectable, I have began losing my hair on various parts of my body....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Fluxes in the immune system and use of various drugs can impact hair growth. A small percentage of patients report increased hair loss when starting effective HIV therapy. In some cases that stabilized Read more »

Change in meds due to hair loss

I have had extensive hair thinning on the two ART regimens I have tried over the past year (first six months Kaletra and Truvada, then switched to Atripla). If possible, I would like to find a regimen that I could adhere to without making my hair...
Renslow Sherer, M.D.

Response from Renslow Sherer, M.D.

University of Chicago Hospitals
...scalp condition that is contributing to your hair loss, and there are topical preparations, such as monoxodil, that promote hair growth that may be of use to you.I suggest that you talk to your doctor about your concerns and these suggestions. Read more »

Hair Loss & Iron deficiency

Hi there,Greetings from South Africa. This is not a question, but some feedback from advice that was given on The Body on Feb 9 this year with regard to hair loss and iron supplements.My friend and myself both started on a cocktail of Crixivan,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Thank you for sharing your experience regarding hari loss and iron supplements. Crixivan (indinavir) can result in skin/hair problems so I wouldn't have thought about iron deficiency as a potential contributing cause. Also-thanks for your feedback... Read more »
Articles
AIDS InfoNet

Hydroxyurea

...for use against cancer. It also works against sickle cell anemia. Hydroxyurea has not been approved by the FDA for use against HIV. Hydroxyurea blocks an enzyme produced by human cells. This enzyme makes building blocks used by cells that are... Read more »
The Well Project

Women and HIV/AIDS

... Table of Contents A Look at the Numbers Is HIV Different for Men and Women? Treatment in HIV+ Women: Efficacy, Side Effects, and Drug Interactions Gynecological Issues Read more »
AIDS InfoNet

How to Spot HIV/AIDS Fraud

... What Is HIV/AIDS Fraud? Warning Signs of an HIV Fraud Common Sense About Unproven Treatments Questions You Should Ask Take Your Read more »
San Francisco AIDS Foundation

Transgender Health and HIV

...Blood clots Edema (swelling caused by fluid retention in body tissues) Mood disorders (depression, irritability) Facial and body hair growth and coarsening   Not often prescribed; used for MTF patients on maximum estrogen doses who have had... Read more »
Connect With Others

Why?

Posted by played, 3 Replies
I was so devasated i have never had anything in my life I only slept with less then 7 guys my whole life at 29 yrs old and my first STD is life changing!?? I was with someone and he left me one day I came home his stuff was gone he changed his... Read more »

Hiv survival on organic surfaces (e.g. skin, hair)

Posted by Antre, 2 Replies
...asking this question but I still have a question (maybe due to the fact that I do not have medical knowledge). We know that HIV does not survive for very long outside the body. Actually as soon as the body fluids that contains are dried then... Read more »

Am I Infected

Posted by delhiguy, 3 Replies
I am 30 YO guy. Worried that I may have got infected. I met this friend of mine on 5th of Dec 2010 which was just a causual meeting after 5 years. After having drinks she started touching me and I got aroused and we end up mating. While in act, she... Read more »

What the F%&# is it if not HIV?????

Posted by Anonymous, 4 Replies
...as: 1. Onset of severe acne 2. Benign growth in floor of mouth 3. Bump inside lower lip, possible enlarged salivary glands 4. Hair growth abnormalities 5. Re-occurring muscle aches with elevated muscle enzyme tests 6. Dry mouth, dry eyes and dry... Read more »